MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: a charger 10 x 60,75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure and a pinhole leak was identified 9mm proximal from the proximal markerband.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no issues with the markerbands that could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21-jan-2021.It was reported that inflation failure were encountered.The target lesion was located in the right iliac artery and superficial femoral artery.The lesion was 90% stenosed with mild calcification.A 10.0 x 60, 75cm charger balloon catheter was advanced for dilatation.However, the balloon would not hold its pressure and was not ruptured.The procedure was completed with another of the same device.There were no patient complications reported.However, returned device analysis revealed a balloon pinhole.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11251649
Report Number2134265-2021-00977
Device Sequence Number14252629
Product Code FGE
UDI-Device Identifier08714729803805
UDI-Public08714729803805
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0026157099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR